Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is it safe to decrease Metformin and Liminpided dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Lost health care due to financial issues was taking 500 of metformin 2X per day and 1 mg gliminpided if i only take the 1 mg each day is that good if i cannot afford to get into a program for a few months XXXX
Posted Sun, 23 Feb 2014 in Diabetes
Answered by Dr. Michelle Gibson James 55 minutes later
Brief Answer: may need to alter diet Detailed Answer: HI, thanks for using healthcare magic If you previously needed both the metformin and glimeperide to control your blood sugar, it is likely that your blood sugar may rise unless something else is altered to control them. This means that you may have to either alter your diet or activity level in an attempt to keep the blood sugars under control. Since blood sugar is only elevated with the use of carbohydrate foods, reducing your intake of carbohydrate foods while you are on the reduced medications may be helpful to you. It is important to note that some persons may control their diabetes so well in this way that it either becomes normal or too low, you would need to watch for this by monitoring your blood sugars in the event the the medication may actually need to be reduced or eliminated. If you reduce these carbs , it might be possible to control your sugars some what. This means reducing bread/biscuits/rice/pasta/potatoes/sweet potatoes. your meals would be salads /vegetables with protein. these meals would not increase your blood sugars. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor